Category Toxicology Library
Toxicology Library Tox Tutes 340

Tox Conference Talks

Have a listen to some of the eclectic toxicology lectures from around the world as we manage to catch these speakers in action.
Toxicology-Library-Toxicant-Drug-340-256

Calcium channel blocker toxicity

Calcium channel blockers are not all born the same. Some produce severe cardiotoxic effects which in the past has caused significant mortality and others cause severe peripheral vasodilatation
Toxicology-Library-Toxicant-Drug-340-256

Beta-blocker toxicity

Beta blocker overdoses can be relatively benign but a couple can causes serious cardiotoxicity and even death if not managed aggressively.
Toxicology-Library-Toxicant-Drug-340-256

Clonidine toxicity

Clonidine has a vast array of uses including anxiety, ADHD, hypertension, withdrawal (opitates, alcohol and smoking), migraines, menopausal flushing, diarrhoea and finally pain. It causes the classic triad of drowsiness, mitosis and bradycardia in overdose.
Toxicology-Library-Toxicant-Drug-340-256

Chloroquine and Hydroxychloroquine

Commonly used on holidays in malaria prone destinations, chloroquine and hydroxychloroquine will not be over familiar to the emergency physician. However, it is one of the leading causes of drug overdose in malaria prone countries and also the occasional toddler has managed to consume the grandparents lupus or rheumatoid arthritis medication leading to lethal consequences.
EXAM Library 340

OSCE: Paediatric Iron Overdose

OSCE 10: Paediatric Iron Overdose. OSCEs done by recent fellows at a high level to provide an example of a good pass and additional advice on providing a framework to answer the scenarios.
EXAM Library 340

OSCE: Overdose Advice

OSCE 9: Overdose Advice. OSCEs done by recent fellows at a high level to provide an example of a good pass and additional advice on providing a framework to answer the scenarios.
Toxicology Library Tox Tutes 340

Tox Tute: Tricyclic Antidepressant Overdose

A young male is unconscious and on his way to your hospital. Bystanders confirm he has been depressed and taken an overdose. The paramedics are worried about his ECG..."it looks weird and his QRS is very wide". The following tox tute will guide you through managing this patient.
Toxicology-Library-Toxicant-Drug-340-256

Mirtazapine toxicity

Mirtazapine is a novel tetracyclic antidepressant, in overdose it frequently has a benign course with mild CNS depression and tachycardia.
Toxicology-Library-Toxicant-Drug-340-256

SNRI toxicity

SNRIs or Selective serotonin and noradrenaline reuptake inhibitors are mainly in the form of venlafaxine and desvenlafaxine. Venlafaxine in overdose can be potentially life threatening, causing seizures and cardiotoxicity.
Toxicology-Library-Toxicant-Drug-340-256

SSRI toxicity

SSRIs or Selective serotonin reuptake inhibitors are common in overdose and usually follow a benign course. Serotonin toxicity occurs in a minority but is more common with co-ingestant agents with serotonergic action